Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Had cataract surgery. Film at the back side of lens moved to front causing cloudiness in both eyes. Suggestions?

My cousin had cataract surgery in Sept 2012 and in Feb 2013 she got cloudiness in both eyes. She called her eye doctors office; didn t speak to Dr. but someone told her that probably the film that covers the back side of the lens has moved around to cover the front of her lens, thus creating the cloudiness. In both eyes? Can this really happen?
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Procedures
Ophthalmologist 's  Response
It is not possible for a film behind the intraocular lens implanted in the eye after cataract surgery to move in front of the lens. If her vision was fine immediately after surgery in Sept2012 and has now begun to get cloudy in Feb 2013, the commonest cause of this is what is called a Posterior Capsular Opacification or PCO. Here, a collection of 'debris' is noted on the posterior surface of the intraocular lens that develops after some time. This has to be removed by a laser assisted outpatient procedure called YAG laser capsulotomy . If the retina and the rest of the eye is fine, which is usually the case if vision was normal after surgery, the patient gains clear vision once more and this procedure does not have to be repeated in her lifetime.
Answered: Mon, 4 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor